Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 505, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 14, 2007, 3:32 PM CDT for Rock County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2007, 3:32 PM CDT (20:32 UTC)
- Expired
- Oct 14, 2007, 4:00 PM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Rock County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 142033 SVRLBF NEC149-142100- /O.NEW.KLBF.SV.W.0505.071014T2032Z-071014T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT SUN OCT 14 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 400 PM CDT. * AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ROSE...OR ABOUT 23 MILES NORTHEAST OF BREWSTER...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TWIN LAKES STATE WILDLIFE MANAGEMENT AREA BY 355 PM CDT... PONY LAKE BY 400 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4248 9954 4244 9924 4209 9937 4209 9964 TIME...MOT...LOC 2032Z 192DEG 26KT 4216 9948 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 142045 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT SUN OCT 14 2007 NEC149-142100- /O.CON.KLBF.SV.W.0505.000000T0000Z-071014T2100Z/ ROCK NE- 346 PM CDT SUN OCT 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTHERN ROCK COUNTY... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ROSE... OR ABOUT 25 MILES SOUTH OF BASSETT...MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TWIN LAKES STATE WILDLIFE MANAGEMENT AREA BY 355 PM CDT... PONY LAKE AND 7 MILES SOUTHEAST OF HIGHWAY 183 MILE MARKER 170 BY 400 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4248 9954 4244 9924 4209 9937 4209 9964 TIME...MOT...LOC 2046Z 192DEG 26KT 4226 9945 $$ POWER
000 WWUS53 KLBF 142102 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 PM CDT SUN OCT 14 2007 NEC149-142112- /O.EXP.KLBF.SV.W.0505.000000T0000Z-071014T2100Z/ ROCK NE- 402 PM CDT SUN OCT 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCK COUNTY EXPIRES AT 400 PM CDT... LAT...LON 4248 9954 4244 9924 4209 9937 4209 9964 TIME...MOT...LOC 2045Z 192DEG 26KT 4225 9945 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:16 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 14, 3:16 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT SUN OCT 14 2007 .DISCUSSION... THE LATEST SOLNS OF THE GFS...NAM12 AND ECMWF MOVE THE VIGOROUS UPPER LEVEL LOW ACROSS THE WRN/CNTL U.S. EAST AT ABOUT 5 MPH. THE UPPER LEVEL LOW IS BASICALLY STALLING OUT ACROSS THE CENTRAL PLAINS AND DRIFTING. THUS WIDESPREAD RAIN AND ISOLATED TSTMS TONIGHT WILL SLOWLY BREAK UP INTO SCATTERED SHOWERS AND QUASI STATIONARY AREAS OF LIGHT RAIN ON MONDAY. THE SYSTEM WILL DRIFT EAST-NORTHEAST MONDAY NIGHT WITH SCATTERED SHRA CONTINUING ACROSS PARTS OF NCNTL NEB AND FINALLY DIMINISHING TO ISOLATED SHRA TUESDAY IN THE FAR NORTHEAST PORTION OF THE FCST AREA. BOTH THE GFS AND NAM12 SUGGEST THE POTENTIAL FOR A MIXTURE OF RAIN AND WET SNOW AFTER MIDNIGHT IN THE NORTHWEST ZONES AS FREEZING LEVELS FALL BELOW 4KT FEET AGL. NO ACCUMULATION IS EXPECTED AS THE BEST ENERGY AND HEAVIER RAIN WILL BE EAST OF THAT REGION. ADDITIONAL RAINFALL OF 1 TO PERHAPS 2 INCHES IS POSSIBLE TONIGHT THROUGH TUESDAY ACROSS NCNTL NEB WITH LIGHTER AMOUNTS SOUTH AND WEST. WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA RUNNING 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. THIS IS BASED ON A BLEND OF MODEL DATA AND GUIDANCE. SEVERE WEATHER...ISOLATED ELEVATED THUNDERSTORMS CAPABLE OF LARGE HAIL WILL CONTINUE THIS EVENING AS WINDS ALOFT REMAIN STRONG AND FREEZING LEVELS ARE VERY LOW. SKIES WILL GRADUALLY CLEAR WEST TO EAST ON TUESDAY WITH TEMPERATURES REBOUNDING ACROSS THE WEST WHERE THE SUN WILL BE OUT. WEDNESDAY AND THURSDAY...BOTH THE NAM12 AND GFS SUGGEST THE POTENTIAL FOR ISOLATED OR SCATTERED TSTMS DEVELOPING AS A WARM FRONT MOVES THROUGH THE REGION. ACTIVITY WILL BE CONFINED TO ERN ZONES. A COLD FRONT WILL MOVE THROUGH THURSDAY PRODUCING ADDITIONAL ISOLATED OR SCATTERED SHRA. THURSDAY NIGHT...INDICATIONS ARE IT WILL BE COLD ENOUGH FOR ISOLATED RAIN OR SNOW SHRA AS H10-5DM THICKNESSES FALL BELOW 546DM. FRIDAY...SATURDAY AND SUNDAY...BOTH THE GFS AND ECMWF ARE DRY AS HIGH PRESSURE BUILDS ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS. THE ECMWF SUGGESTS ANOTHER COLD FRONT WILL MOVE IN SUNDAY SO LATER FCSTS MAY HAVE TO MAKE ADJUSTMENTS AND PERHAPS ADD A CHC OF RAIN OR SNOW SHRA AS IT WILL BE COOL ENOUGH FOR SNOW DEPENDING ON THE TIME OF DAY. && .AVIATION... WIDESPREAD IFR CEILINGS AND MVFR VISIBILITIES WILL CONTINUE TONIGHT AS THE UPPER LEVEL LOW LIFTS NORTHEAST ACROSS SOUTHWEST NEBRASKA. SHOWERS AND THUNDERSTORMS EMBEDDED WILL CAUSE CEILING AND VISIBILITIES TO BRIEFLY LIFT WHILE MOVING ACROSS WITH PREDOMINATE STRATIFORM CLOUDS AND RAINFALL TO LINGER THROUGH NOONTIME MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Oct 14, 2:40 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT SUN OCT 14 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-150545- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 240 PM CDT SUN OCT 14 2007 /140 PM MDT SUN OCT 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. OVERNIGHT THE UPPER LEVEL LOW WILL LIFT NORTHEAST ACROSS SOUTHWEST NEBRASKA WITH ENERGY ROTATING AROUND THE SYSTEM PROVIDING THE LIFT FOR ISOLATED THUNDERSTORMS. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...ISOLATED SEVERE STORMS REMAIN POSSIBLE WITH LARGE HAIL THE PRIMARY THREAT. TONIGHT COLDER AIR WILL SPREAD SOUTHEAST INTO THE NORTHWEST WITH THE CHANCE FOR A RAIN AND SNOW MIXTURE ACROSS PORTIONS OF SHERIDAN...GARDEN...FAR WESTERN CHERRY AND WESTERN GRANT COUNTIES. THE RAIN AND SNOW MIXTURE ON TOP OF WET ROADWAYS WILL CREATE SLICK CONDITIONS AS TEMPERATURES DROP INTO THE MIDDLE 30S BY DAYBREAK. GROUND TEMPERATURES NEAR FREEZING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SYSTEM WILL MOVE OUT OF THE NORTHERN ROCKIES ON WEDNESDAY BRINGING THE CHANCE FOR THUNDERSTORMS TO THE NORTH CENTRAL. MOISTURE WILL BE DRAWN NORTH WITH A STRONG UPPER LEVEL DISTURBANCE TO LIFT NORTHEAST DURING THE LATE AFTERNOON INTO THE EVENING PERIOD FOR STORM DEVELOPMENT. THE SYSTEM WILL BE PROGRESSIVE AND EXIT NORTHEAST ON THURSDAY AS ANOTHER SYSTEM ON ITS HEELS MOVES ACROSS THE INTERMOUNTAIN REGION. OVERNIGHT THURSDAY INTO FRIDAY MORNING COLDER AIR WILL ARRIVE PROVIDING THE POTENTIAL FOR A RAIN AND SNOW MIX ACROSS THE NORTHWEST FOR ROADS TO BECOME SLICK AS TEMPERATURES DROP TO NEAR FREEZING IN SOME LOCALES ACROSS THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Oct 14, 11:00 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 AM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 7 SW EUSTIS 40.59N 100.12W
10/14/2007 E1.00 INCH FRONTIER NE PUBLIC
QUARTER SIZE HAIL.
&&
BTAYLORLocal storm report, Oct 14, 11:56 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 AM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL 5 SSE OCONTO 41.07N 99.72W
10/14/2007 E0.88 INCH CUSTER NE PUBLIC
NICKEL SIZE HAIL.
&&
BTAYLORLocal storm report, Oct 14, 2:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 10 NW ANSELMO 41.72N 100.00W
10/14/2007 E0.88 INCH CUSTER NE PUBLIC
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:00 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Oct 14, 7:15 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Oct 14, 7:35 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 25 min |
| Oct 14, 8:06 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Oct 14, 10:44 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 31 min |
| Oct 14, 11:39 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 36 min |
| Oct 14, 2:32 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.